Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 2, NWS San Angelo, TX

February 27, 201124 counties in Texas

NWS San Angelo, TX issued this wind advisory at Feb 27, 2011, 4:03 AM CST for 24 counties in Texas. It took effect at Feb 27, 2011, 10:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 4:03 AM CST (10:03 UTC)
In effect from
Feb 27, 2011, 10:00 AM CST
Expired
Feb 28, 2011, 12:00 AM CST
In force
14 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6247 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS74 KSJT 271003
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
403 AM CST SUN FEB 27 2011

...STRONG WINDS EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON
AND TONIGHT...

.A POTENT UPPER LEVEL SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE
THIS EVENING...RESULTING IN STRONG WINDS ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. VERY STRONG WINDS ABOVE THE
SURFACE WILL MIX DOWN BY LATE MORNING...RESULTING IN STRONG WINDS
ACROSS THE AREA. WINDS WILL BECOME WEST NORTHWEST THIS EVENING AND
REMAIN STRONG...AS A PACIFIC COLD FRONT SWEEPS THROUGH THE AREA. 

TXZ049-054-064-065-071-076-272200-
/O.NEW.KSJT.WI.Y.0002.110227T1600Z-110228T0600Z/
FISHER-NOLAN-STERLING-COKE-IRION-CROCKETT-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...MERTZON...OZONA
403 AM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

* IMPACTS: STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE HAZARDOUS
  DRIVING CONDITIONS THIS AFTERNOON AND EVENING. DRIVING HIGH
  PROFILE VEHICLES WILL BE DIFFICULT AND POTENTIALLY HAZARDOUS.
  SOME ROADS THAT MAY SEE PARTICULARLY DANGEROUS CROSSWINDS WILL
  INCLUDE INTERSTATE 20 AND HIGHWAY 84 NEAR SWEETWATER IN NOLAN
  COUNTY...INTERSTATE 10 IN WESTERN CROCKET COUNTY...AND HIGHWAY
  87 NORTHWEST OF STERLING CITY. BLOWING DUST MAY REDUCE
  VISIBILITIES AT TIMES...MAINLY LATE THIS AFTERNOON AND THIS
  EVENING.

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING THEN
  BECOME WEST NORTHWEST BY LATE AFTERNOON. WINDS WILL BEGIN TO
  DECREASE AFTER MIDNIGHT.

* WINDS: SUSTAINED WINDS SPEEDS OF 30 TO 40 MPH WITH GUSTS BETWEEN
  50 AND 55 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ066-072-073-077-078-098-099-113-114-127-128-139-140-154-155-
168>170-272200-
/O.NEW.KSJT.WI.Y.0002.110227T1600Z-110228T0600Z/
RUNNELS-TOM GREEN-CONCHO-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-
JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO...
EDEN...ELDORADO...SONORA...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
403 AM CST SUN FEB 27 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
CST TONIGHT. 

* IMPACTS: STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE HAZARDOUS
  DRIVING CONDITIONS THIS AFTERNOON AND EVENING. DRIVING HIGH
  PROFILE VEHICLES WILL BE DIFFICULT AND POTENTIALLY HAZARDOUS.
  SOME ROADS THAT MAY SEE PARTICULARLY DANGEROUS CROSS WINDS WILL
  INCLUDE INTERSTATE 20...INTERSTATE 10...HIGHWAY 87 AND HIGHWAY
  83. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES...MAINLY LATE
  THIS AFTERNOON AND THIS EVENING.

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING THEN
  BECOME WEST NORTHWEST BY EARLY EVENING. WINDS WILL BEGIN TO
  DECREASE AFTER MIDNIGHT.

* WINDS: SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS BETWEEN
  40 AND 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DANIELS
2 follow-up statements
939 
WWUS74 KSJT 272140
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 PM CST SUN FEB 27 2011

...STRONG WINDS EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON
AND TONIGHT...

.A POTENT UPPER LEVEL SYSTEM WILL MOVE ACROSS THE TEXAS PANHANDLE
THIS EVENING...RESULTING IN STRONG WINDS ACROSS WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. VERY STRONG WINDS ABOVE THE
SURFACE HAVE MIXED DOWN TO THE SURFACE TODAY...RESULTING IN STRONG
SOUTHWEST WINDS ACROSS THE AREA. WINDS WILL BECOME WEST TO NORTHWEST
THIS EVENING AND REMAIN STRONG...AS A PACIFIC COLD FRONT SWEEPS
THROUGH THE AREA. 

TXZ049-054-064-065-071-076-280545-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-110228T0600Z/
FISHER-NOLAN-STERLING-COKE-IRION-CROCKETT-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...MERTZON...OZONA
340 PM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* IMPACTS: STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE 
  HAZARDOUS DRIVING CONDITIONS THIS AFTERNOON AND EVENING. 
  DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT AND 
  POTENTIALLY HAZARDOUS. SOME ROADS THAT MAY SEE PARTICULARLY 
  DANGEROUS CROSSWINDS WILL INCLUDE INTERSTATE 20 AND HIGHWAY 84 
  NEAR SWEETWATER IN NOLAN COUNTY...INTERSTATE 10 IN WESTERN 
  CROCKETT COUNTY...AND HIGHWAY 87 NORTHWEST OF STERLING CITY. 
  BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES...MAINLY LATE 
  THIS AFTERNOON AND THIS EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING THEN 
  BECOME WEST NORTHWEST BY LATE AFTERNOON. WINDS WILL BEGIN TO 
  DECREASE AFTER MIDNIGHT. 

* WINDS: SUSTAINED WINDS SPEEDS OF 30 TO 40 MPH WITH GUSTS 
  BETWEEN 50 AND 55 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ066-072-073-077-078-098-099-113-114-127-128-139-140-154-155-
168>170-280545-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-110228T0600Z/
RUNNELS-TOM GREEN-CONCHO-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-
JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO...
EDEN...ELDORADO...SONORA...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
340 PM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* IMPACTS: STRONG WINDS WILL HAVE THE POTENTIAL TO CAUSE 
  HAZARDOUS DRIVING CONDITIONS THIS AFTERNOON AND EVENING. 
  DRIVING HIGH PROFILE VEHICLES WILL BE DIFFICULT AND 
  POTENTIALLY HAZARDOUS. SOME ROADS THAT MAY SEE PARTICULARLY 
  DANGEROUS CROSS WINDS WILL INCLUDE INTERSTATE 20...INTERSTATE 
  10...HIGHWAY 87 AND HIGHWAY 83. BLOWING DUST MAY REDUCE 
  VISIBILITIES AT TIMES...MAINLY LATE THIS AFTERNOON AND THIS 
  EVENING. 

* TIMING: SOUTHWEST WINDS WILL INCREASE BY LATE MORNING THEN 
  BECOME WEST NORTHWEST BY EARLY EVENING. WINDS WILL BEGIN TO 
  DECREASE AFTER MIDNIGHT. 

* WINDS: SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  BETWEEN 40 AND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
597 
WWUS74 KSJT 280045
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CST SUN FEB 27 2011

...HAZARDOUS WINDS THIS EVENING...

.A POTENT UPPER LEVEL SYSTEM IS MOVING ACROSS TEXAS AND PRODUCING
VERY STRONG WINDS ACROSS WEST CENTRAL TEXAS. WINDS WILL BECOME
WEST TO NORTHWEST DURING THE EVENING HOURS. THEN...WINDS WILL
DIMINISH AFTER MIDNIGHT.

TXZ049-054-064-065-071-076-280545-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-110228T0600Z/
FISHER-NOLAN-STERLING-COKE-IRION-CROCKETT-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...MERTZON...OZONA
645 PM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* IMPACTS: STRONG WINDS WILL CONTINUE TO PRODUCE HAZARDOUS DRIVING
  CONDITIONS THIS EVENING. DRIVING HIGH PROFILE VEHICLES WILL BE
  DIFFICULT AND POTENTIALLY DANGEROUS. SOME ROADS THAT MAY SEE
  PARTICULARLY DANGEROUS CROSSWINDS WILL INCLUDE INTERSTATE 20 AND
  HIGHWAY 84 NEAR SWEETWATER IN NOLAN COUNTY...INTERSTATE 10 IN
  WESTERN CROCKETT COUNTY...AND HIGHWAY 87 NORTHWEST OF STERLING
  CITY. EXPECT BLOWING DUST TO REDUCE THE VISIBILITY AT TIMES.

* TIMING: CONTINUING UNTIL MIDNIGHT TONIGHT.

* WINDS: SUSTAINED WINDS SPEEDS OF 30 TO 40 MPH WITH GUSTS BETWEEN
  50 AND 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTREME CAUTION.

&&

$$

TXZ066-072-073-077-078-098-099-113-114-127-128-139-140-154-155-
168>170-280545-
/O.CON.KSJT.WI.Y.0002.000000T0000Z-110228T0600Z/
RUNNELS-TOM GREEN-CONCHO-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-
JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...BALLINGER...WINTERS...SAN ANGELO...
EDEN...ELDORADO...SONORA...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
645 PM CST SUN FEB 27 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

* IMPACTS: STRONG WINDS WILL CONTINUE TO PRODUCE HAZARDOUS DRIVING
  CONDITIONS THIS EVENING. DRIVING HIGH PROFILE VEHICLES WILL BE
  DIFFICULT AND POTENTIALLY DANGEROUS. SOME ROADS THAT MAY SEE
  PARTICULARLY DANGEROUS CROSS WINDS WILL INCLUDE INTERSTATE
  20...INTERSTATE 10...HIGHWAY 87...AND HIGHWAY 83. EXPECT BLOWING
  DUST TO REDUCE THE VISIBILITY AT TIMES.

* TIMING: CONTINUING UNTIL MIDNIGHT TONIGHT.

* WINDS: SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  BETWEEN 40 AND 45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTREME CAUTION.

&&

$$


HUBER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:57 AM CST, 6 minutes earlier.

Area forecast discussion, Feb 27, 3:57 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CST SUN FEB 27 2011

.SHORT TERM...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE
AREA TODAY ALONG WITH STRONG WINDS TODAY AND TONIGHT. UPPER LEVEL
LOW IS CURRENTLY LOCATED OVER SOUTHERN CALIFORNIA AND WILL SWING
ACROSS THE TEXAS PANHANDLE TONIGHT. SOUTHWEST WINDS WILL QUICKLY
INCREASE BY LATE MORNING AS WARMING TEMPERATURES ALLOW 35 TO 50KT
WINDS BETWEEN 850MB AND 700MB TO BEGIN TO MIX DOWN TO THE SURFACE.
WINDS ACROSS THE WESTERN CONCHO VALLEY AND BIG COUNTRY THIS
AFTERNOON WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 50 TO 55
MPH...WHILE WINDS ACROSS MUCH OF THE REST OF AREA WILL INCREASE TO
25 TO 35 MPH...WITH GUSTS BETWEEN 40 AND 45 MPH. SOIL ACROSS THE
AREA REMAINS DRY...WHICH WILL RESULT IN BLOWING DUST...ESPECIALLY
ACROSS PARTS OF THE BIG COUNTRY AND CONCHO VALLEY LATE THIS
AFTERNOON. THE BLOWING DUST MAY RESULT IN DROPS IN
VISIBILITY...WHICH WILL CAUSE HAZARDOUS DRIVING CONDITIONS. HIGH
TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE LOWER TO MID 80S
ACROSS THE REGION...AS AN 850 MB THERMAL RIDGE NOSES INTO WEST
CENTRAL TEXAS...AHEAD OF THE AFOREMENTIONED TROUGH. THE SURFACE
TROUGH AXIS IS EXPECTED TO MOVE THROUGH THE AREA BETWEEN 03Z AND
06Z. THERE MAY BE A BRIEF DECREASE IN WINDS THIS EVENING BUT WINDS
BEHIND THE AXIS WILL BECOME WEST NORTHWEST AND INCREASE ACROSS THE
AREA. 850 LOW LEVEL JET OF 40 TO 50 KTS WILL BE LOCATED ACROSS MUCH
OF THE REGION AT 06Z WHICH WILL RESULT IN CONTINUED GUSTY WINDS
THROUGH AT LEAST 06...BEFORE STEADILY DIMINISHING AFTER 09Z. ISSUED
A WIND ADVISORY FOR THE ENTIRE CWA FROM 10Z THROUGH 06Z MONDAY...AND
THIS MAY NEED TO BE EXTENDED A FEW HOURS. THE RED FLAG WARNING
CONTINUES FOR MOST OF THE AREA AND THIS IS DISCUSSED IN DETAIL IN
THE FIRE WEATHER DISCUSSION BELOW.

.LONG TERM...
AFTER THE SYSTEM TODAY PASSES...QUIET WEATHER FOR THE REST OF THE
WEEK. FAST ZONAL FLOW WILL PREVAIL THROUGH FRIDAY...KEEPING WEST
CENTRAL TEXAS RELATIVELY WARM AND DRY.

BIGGER QUESTIONS CONCERN THE SYSTEM NEXT WEEKEND. THE GFS AND THE
ECMWF BOTH TRY TO CARVE OUT A TROUGH ACROSS THE CENTRAL US...WITH
THE GFS MUCH WEAKER AND WELL TO THE NORTHEAST. THE ECMWF IS MUCH
STRONGER AND DRAGS THIS DEEPER SYSTEM DIRECTLY OVER WEST CENTRAL
TEXAS. THIS WOULD RESULT IN A MUCH WETTER AND COLDER SOLUTION.
WITH THIS MUCH UNCERTAINTY...WILL OPT TO LEAN MORE TOWARDS A DRIER
SOLUTION WITH TEMPERATURES CLOSER TO CLIMATOLOGICAL NORMS.
CERTAINLY SITUATION THAT WILL BE WORTH WATCHING OVER THE NEXT FEW DAYS.

&&

.FIRE WEATHER...
...CRITICAL TO EXTREME FIRE WEATHER CONDITIONS EXPECTED FROM SUNDAY
AFTERNOON INTO SUNDAY EVENING...

A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE DESERT SOUTHWEST
TODAY AND THEN ACROSS THE TEXAS PANHANDLE TONIGHT. WINDS AHEAD OF
THIS SYSTEM WILL INCREASE BY LATE MORNING AS STRONG WINDS JUST ABOVE
THE SURFACE BEGIN TO MIX DOWN. THE ONLY CONCERN THIS AFTERNOON IS
THE LACK OF A SURFACE PRESSURE GRADIENT...BUT UNSEASONABLY WARM
TEMPERATURES SHOULD ALLOW THE WINDS ABOVE THE SURFACE TO MIX DOWN
THIS AFTERNOON. WINDS ACROSS THE WESTERN CONCHO VALLEY AND BIG
COUNTRY WILL INCREASE TO 30 TO 40 MPH WITH GUSTS BETWEEN 50 AND 55
MPH...RESULTING IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS BY
MID AFTERNOON. WINDS ACROSS MUCH OF THE REST OF THE AREA WILL
INCREASE TO 25 TO 35 MPH...WITH GUSTS BETWEEN 40 AND 45
MPH...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. WINDS THIS
EVENING MAY BRIEFLY DECREASE AS THE SURFACE TROUGH AXIS/PACIFIC
FRONT APPROACHES...THEN QUICKLY INCREASE BEHIND THE AXIS. WINDS WILL
BECOME WEST TO NORTHWEST AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH THIS
EVENING. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL DROP
TO BETWEEN 5 AND 15 PERCENT ACROSS THE REGION.

A PACIFIC FRONT WILL SWEEP THROUGH THE REGION THIS
EVENING...RESULTING IN AN INFILTRATION OF MUCH DRIER AIR. RELATIVE
HUMIDITY VALUES THROUGH 04Z WILL REMAIN LOW...DESPITE THE COOLER
NIGHTTIME TEMPERATURES...SO CONTINUED THE RED FLAG WARNING THROUGH
04Z. MASON AND SAN SABA COUNTIES MAY REACH REG FLAG CONDITIONS
TONIGHT...BUT WILL LET THE NEXT SHIFT CONSIDER ADDING THESE COUNTIES
TO THE WARNING AS THEY WILL NOT REACH RED FLAG CONDITIONS THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  42  64  34  73 /   0   0   0   0   0
SAN ANGELO 	 84  40  69  33  76 /   0   0   0   0   0
JUNCTION 	 85  41  72  33  75 /  10  10   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 10 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM
GREEN.

WIND ADVISORY FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT
FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE...
MASON...MCCULLOCH...MENARD...NOLAN...RUNNELS...SAN SABA...
SCHLEICHER...SHACKELFORD...STERLING...SUTTON...TAYLOR...
THROCKMORTON...TOM GREEN.

&&

DANIELS/07
Hazardous weather outlook, Feb 26, 2:53 PM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 PM CST SAT FEB 26 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
253 PM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING
HOURS AS WARM TEMPERATURES COMBINE WITH GUSTY SOUTH WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUS WILDFIRE CONDITIONS ARE EXPECTED SUNDAY AND SUNDAY
EVENING. STRONG DRY SOUTHWEST WINDS SUNDAY...WILL SHIFT TO THE
WEST AND NORTHWEST LATE SUNDAY AFTERNOON AND EVENING. THE WINDS
COMBINED WITH TINDER DRY CONDITIONS WILL BRING CRITICAL FIRE
WEATHER CONDITIONS. SHOULD A WILDFIRE GET STARTED...EFFORTS TO
CONTAIN IT WILL BE EXTREMELY DIFFICULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.